Alert archive / Indiana / Gale Watches in 2021
Gale Watch 10, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Nov 19, 2021, 3:22 PM EST. It took effect at Nov 21, 2021, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 3:22 PM EST (20:22 UTC)
- In effect from
- Nov 21, 2021, 4:00 PM EST
- Expired
- Nov 20, 2021, 2:48 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
281 WHUS73 KIWX 192022 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 322 PM EST Fri Nov 19 2021 LMZ043-046-200430- /O.NEW.KIWX.SC.Y.0070.211120T0600Z-211120T1600Z/ /O.NEW.KIWX.GL.A.0010.211121T2100Z-211122T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 322 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southerly wind gusts to 25 knots tonight. For the Gale Watch, northwest winds 15 to 25 knots with gusts up to 35 knots and waves 7 to 10 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 1 AM to 11 AM EST Saturday. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
5 follow-up statements
824 WHUS73 KIWX 200233 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 933 PM EST Fri Nov 19 2021 LMZ043-046-201045- /O.CON.KIWX.SC.Y.0070.211120T0600Z-211120T1600Z/ /O.CON.KIWX.GL.A.0010.211121T2100Z-211122T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 933 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, southerly winds 10 to 20 knots with gusts to 25 knots tonight through Saturday morning. For the Gale Watch, northwest winds increasing to 15 to 30 knots Sunday night with gusts up to 35 knot gales. Waves 7 to 11 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, from 1 AM to 11 AM EST Saturday. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
349 WHUS73 KIWX 200950 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 450 AM EST Sat Nov 20 2021 LMZ043-046-201800- /O.CON.KIWX.SC.Y.0070.000000T0000Z-211120T1600Z/ /O.CON.KIWX.GL.A.0010.211121T2100Z-211122T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 450 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 10 to 20 knots with gusts to 25 knots this morning. Waves 2 to 4 feet. For the Gale Watch, Northwest winds 15 to 25 knots with gusts to 35 knot gales. Waves building to 8 to 12 feet Sunday night. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 AM EST this morning. For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
661 WHUS73 KIWX 201558 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1058 AM EST Sat Nov 20 2021 LMZ043-046-210000- /O.EXP.KIWX.SC.Y.0070.000000T0000Z-211120T1600Z/ /O.CON.KIWX.GL.A.0010.211121T2100Z-211122T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1058 AM EST Sat Nov 20 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... * WHAT...West wind backing northwest Sunday night 15 to 25 kt with gusts up to 35 kt and waves 8 to 12 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
900 WHUS73 KIWX 201603 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1103 AM EST Sat Nov 20 2021 LMZ043-046-210015- /O.CON.KIWX.GL.A.0010.211121T2100Z-211122T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1103 AM EST Sat Nov 20 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...West wind veering northwest Sunday night 15 to 25 kt with gusts up to 35 kt and waves 8 to 12 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Watch, from Sunday afternoon through Monday afternoon. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
780 WHUS73 KIWX 201948 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 248 PM EST Sat Nov 20 2021 LMZ043-046-210400- /O.UPG.KIWX.GL.A.0010.211121T2100Z-211122T1800Z/ /O.NEW.KIWX.GL.W.0011.211121T2100Z-211122T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 248 PM EST Sat Nov 20 2021 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and waves 8 to 12 ft expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 4 PM Sunday to 4 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Nov 19, 2:32 PM EST, 50 minutes earlier.
Area forecast discussion, Nov 19, 2:32 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
232 PM EST Fri Nov 19 2021
.SYNOPSIS...
Issued at 226 PM EST Fri Nov 19 2021
Dry conditions under partly to mostly cloudy skies continue into
Saturday. Then, a low pressure system will move into the area
later Saturday night and bring rain to the area especially for
Sunday. Lake effect rain and snow showers are likely Sunday night
into late Monday as winds increase.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 226 PM EST Fri Nov 19 2021
High pressure shifting east allows for westerly trajectories and
waning moisture across the Great Lakes reducing lake enhanced cloud
cover. However, a weak glob of vorticity moves by in the flow
allowing for times of clouds again tonight through Saturday morning.
While a weak shower cannot be ruled out Saturday morning, plenty of
dry air near the surface will likely keep totals to less than 0.05
inch QPF and have carried through silent PoPs as a result. Lows
tonight will have somewhat of a floor when compared to last night as
they only bottom out at either side of 30 degrees. Temperatures
Saturday will be able to rise back into the mid to upper 40s as
southwesterly winds get us slightly warmer than today was.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 226 PM EST Fri Nov 19 2021
The long term starts with a sub-tropical jet across the southern
tier of the United States with a northern stream jet entering in
from the North Pacific. Models indicate a phase of these streams
allowing for a deepening low pressure system across Southern Canada
and weak waves of low pressure along a baroclinic zone through
the Tennessee River and Ohio River Valleys. There is still some
inconsistencies between models on where exactly the phasing
occurs, likely due to the extent of Atlantic blocking. The two
camps for precipitation development are along and east of IN-31
(GFS) and as far east as east of IN-24. Even the GFS, with its
precip shield farther into our area, has its jet core south of the
forecast area and this would likely restrict the northern extent
of precip. As such, will side with the better agreement of the
other models.
On the back end of the baroclinic zone, lake enhanced precipitation
occurs as a core of -12C 850 mb temperatures swings through. So, as
cool air filters back in Sunday night, lake effect snow is back in
the picture again into Monday. The strong shortwave associated with
this trough stays in Michigan so this would likely restrict the
area to mainly areas north of the toll road, depending on
eventual wind trajectory. Also expect strong gusty winds into the
upper 20s to 30s of MPH Sunday night. Surface high pressure and
mid level ridging moves in especially Monday night into Tuesday
shutting off lake effect precip during that time period.
Dry weather takes over until Wednesday as another low pressure
deepens to our west and forces a warm front through the region
allowing for a few showers across the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1236 PM EST Fri Nov 19 2021
There are no significant changes to the TAFs with this issuance.
VFR conditions will prevail with high pressure to our south and
the next disturbance approaching from the west. This will bring
increasing clouds through the TAF period but VFR ceilings will
prevail. There is a non-zero chance for some passing flurries/rain
showers late Saturday morning at KSBN, but confidence is low at
this time.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Sunday afternoon through Monday afternoon for
LMZ043-046.
Small Craft Advisory from 1 AM to 11 AM EST Saturday for LMZ043-
046.
&&
SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 19, 10:06 AM EST, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1006 AM EST Fri Nov 19 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201515- La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch- Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert- 1006 AM EST Fri Nov 19 2021 /906 AM CST Fri Nov 19 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-201515- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1006 AM EST Fri Nov 19 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Conditions hazardous to small craft at possible tonight due to increasing wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous conditions for small craft are expected Saturday morning and Sunday night through Tuesday. Gale force gusts are possible Sunday night into Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:22 PM EST | Small Craft Advisory | IWX | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.